Alert archive / Minnesota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 119, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 10, 2007, 2:26 PM CDT for Lyon County, Minnesota. It was in force for 49 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2007, 2:26 PM CDT (19:26 UTC)
- Expired
- Jun 10, 2007, 3:15 PM CDT
- In force
- 49 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Counties, with a storm outline in the text
County Lyon County, MN
The radar
The Sioux Falls radar (KFSD), 114 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 2:26 PM CDT | HAIL 1.5 | 6 Nw Russell, MN | BEAN FIELDS STRIPPED |
| Jun 10, 2:30 PM CDT | HAIL 0.75 | Russell, MN | |
| Jun 10, 2:43 PM CDT | HAIL 0.25 | Lynd, MN | HAIL IN CLUMPS TO GOLF BALL SIZE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 7.4 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1937 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KFSD 101927
SVRFSD
MNC083-102015-
/O.NEW.KFSD.SV.W.0119.070610T1926Z-070610T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
226 PM CDT SUN JUN 10 2007
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LYON COUNTY IN SOUTHWEST MINNESOTA
* UNTIL 315 PM CDT
* AT 226 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9
MILES SOUTHWEST OF GHENT TO BALATON...OR ALONG A LINE EXTENDING
FROM 12 MILES WEST OF MARSHALL TO 15 MILES SOUTH OF MARSHALL...
MOVING EAST AT 15 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
GHENT AROUND 235 PM CDT...
TRACY AROUND 235 PM CDT...
MARSHALL AROUND 250 PM CDT...
THIS STORM WILL PRODUCE LARGE HAIL. GO INSIDE A STURDY BUILDING AND
STAY AWAY FROM WINDOWS.
LAT...LON 4444 9609 4419 9588 4421 9560 4459 9565
4461 9600
$$
WILLIAMS2 follow-up statements
000
WWUS53 KFSD 101957
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
256 PM CDT SUN JUN 10 2007
MNC083-102015-
/O.CON.KFSD.SV.W.0119.000000T0000Z-070610T2015Z/
LYON MN-
256 PM CDT SUN JUN 10 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR LYON COUNTY...
AT 256 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL. THIS STORM WAS LOCATED 9 MILES NORTHEAST OF MARSHALL...
NEAR COTTONWOOD...MOVING NORTHEAST AT 15 MPH. OTHER STORMS FURTHER
SOUTH IN LYON COUNTY WERE WEAKENING.
LAT...LON 4444 9609 4419 9588 4421 9560 4459 9565
4461 9600
$$
WILLIAMS000
WWUS53 KFSD 102015
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
314 PM CDT SUN JUN 10 2007
MNC083-102024-
/O.EXP.KFSD.SV.W.0119.000000T0000Z-070610T2015Z/
LYON MN-
314 PM CDT SUN JUN 10 2007
...THE SEVERE THUNDERSTORM WARNING FOR LYON COUNTY EXPIRES AT 315 PM
CDT...
STORMS HAVE EITHER WEAKENED OR EXITED THE COUNTY.
LAT...LON 4444 9609 4419 9588 4421 9560 4459 9565
4461 9600
$$
WILLIAMSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 11:00 AM CDT, 3 hours 26 minutes earlier.
Area forecast discussion, Jun 10, 11:00 AM CDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 1100 AM CDT SUN JUN 10 2007 .DISCUSSION... DALING WITH CURRENT SLOW MOVG BATCH OF STORMS JUST SW OF FSD. EXPECT THESE TO WEAKEN AFTER ANOTHER HR OR TWO AND DIE BUT OF COURSE WILL HAVE TO WATCH. OTRW HEATING STARTING TO GET GOING TO SET UP TNGTS BATCH PRESUMABLY WHICH WILL DVLP FRTHR W LATE THIS AFTN. OUTSIDE OF STORMS...TEMPS AND WINDS FOR NOW LOOK OK. && .PREV DISCUSSION... CHALLENGE IS CERTAINLY FINDING THE NEEDLE IN THE HAYSTACK AS FAR AS PRECIPITATION CHC/TIMING. EACH OF NAM/GFS HAVE THEIR OWN RIDICULOUS CONVECTIVE ISSUES...SEEMINGLY CHOOSING RANDOM GRID POINTS TO BREAK OUT PRECIP FROM RUN TO RUN...WHICH MAKES RELYING ON ANY DETAILS LESS THAN OPTIMAL. OVERALL...FALL BACK TO A PREFERENCE TO MORE SMOOTH IMPACT OF EC/CANADIAN TO TIE DOWN SYNOPTIC/MESOSCALE FEATURES. RIGHT OFF THE STARTING BLOCK THIS MORNING IS THE UNLIKELY BUT POSSIBLE DEVELOPMENT OF CONVECTION. WV SHOWS THERE IS A VORT STREAMER CONNECTING A SERIES OF FAIRLY SUBTLE DISTURBANCES ONE IN CNTRL SD...TO ANOTHER IN WRN CO. ALREADY HAVE BEEN ACC AND ISOLD SHRA/TSRA ACRS FAR NRN CWA...SINCE DISSIPATED...BUT NEW ACC FORMING ARND KFSD EWRD ALG I 90. LATEST NAM...SHOWING LITTLE CONVECTIVE RESEMBLANCE TO 00Z RUN...BLOWS UP CONVECTION IN NEXT 2-4HRS ACRS SERN SD AND DRIFTS TOWARD KSUX. EVEN RUC INDICATES SOME PROBABILITY FOR ISOLD ACTION...ALL DRIVEN BY FAIRLY UNSTABLE LAPSE RATES ALFT AND INCREASING LLJ TURNING TOWARD SERN SD. LKLY THAT NAM DEVELOPMENT IS TOO FAR W...AND WL MENTION AN ISOLD SHRA OR TSRA S OF I90 AND E OF I29 EARLY THIS MORNING. OTHERWISE...WAVE IN CO LOOKS TO PUSH ACRS NEBRASKA THIS AFTN...ALL WHILE PERSISTENT SE FLOW WORKS TO TRANSPORT DEEPER MOISTURE NWRD. DEEPER MOISTURE HAS WORKED AS FAR N AS KS BASED ON LAST NIGHT RAOBS...CAUGHT UP IN WIDESPREAD CONVECTION ALG MOISTURE DISCONTINUITY. STILL FEEL STRONGLY THAT MOISTURE RETURN IS A BIT AGGRESSIVE ON MDLS...WITH PRESSURE FALLS THRU WRN PLAINS JUST STARTING TO KICK UP LOW LVL FLOW. WL LKLY SEE SIG RISE IN DWPTS TDA...LESSER IN FAR E AS FLOW BLEEDS OUT OF RETRACTING DRY SFC RIDGE...BUT NOT TO DEGREE OF UPPER 60S AND LOWER 70S DWPTS. THIS WL EFFECTIVELY INCREASE THE MDL PREDICTED CAPPING TO A DEGREE THAT WL TAKE MORE TIME TO OVERCOME...LKLY NEEDING KICK OF LLJ. HODOGRAPHS CERTAINLY DO NOT RANK AS LONG...BUT SHEAR TOWARD STRONGER MID LVL FLOW IN NEBRASKA LKLY TO TAKE UP TO NEEDED FOR SUPERCELLULAR POTENTIAL. STILL WL HAVE A HIGH DEGREE OF ML CAPE CLOSER TO REDUCED DWPT ESTIMATED 2-3KJ/KG AND VERTICALLY EXTENDED NATURE TO PROFILE WOULD CERTAINLY DEEM LARGE HAIL THE LARGER THREAT...WITH SECONDARY SOME DAMAGING WINDS. RIDGING REALLY KICKS IN HEADING INTO TOMORROW AND LASTING INTO MIDWEEK...AS TROUGHING IN W WORKS TO PUSH EWRD. MUCH OF MON/TUE REALLY PUTS THE AREA INTO A DYNAMIC NO MANS LAND. CONCERN IS THAT WAVE MOVING AROUND BUILDING RIDGE WL BECOME A WANDERING NUISANCE MONDAY INTO MON NIGHT...AND OFTEN TIMES THESE ALMOST ACT TO FOCUS SMALL AREAS OF VERY HEAVY RAIN NEAR THE CORE. WL CONTINUE A LOW THREAT FOR PCPN AS WAVE MOVES FM SD INTO MN ON MONDAY...WITH CORE OF UPR WAVE LKLY SOMEWHERE NEAR NW IA BY LTR MON AFTN VIA ENSEMBLING. OVERALL...TREND HAS BEEN AGAIN TO SLOW THINGS UP WITH THE MAIN TROUGHING BY MIDWEEK...AND PUSHED BACK THINGS AS FAR AS COULD COLLABORATE. BEST THREAT FOR PCPN WL LKLY KICK IN ACRS THE W ON TUES NIGHT AND WED. BY THIS TIME...THE STORM MOTION VECTORS SHOW VERY VERY SLOW MOTIONS...AND THE PROFILES HAVE GONE TO A MUCH WARMER CLOUD DEPTH. THIS SCREAMS HEAVY RAIN POTENTIAL. WL STILL HAVE ENOUGH LOW LVL BIASED SHEAR AND INSTABILITY TO THREATEN SVR WX WITH ANY STORMS WHICH DEVELOP...MAINLY JAMES VALLEY TO LOWER MO VLY. THREAT FOR PCPN WL DECREASE EWRD...AND NOT OUT OF THE QUESTION THAT AS VORT FILAMENT BETWEEN UPR WAVE AND PARENT STREAM TO N STRETCHES OUT LTR WED AND THU...THAT PCPN NEVER MAKES IT TO FAR ERN CWA. THESE DETAILS ARE FAR FROM THE REALM OF WHAT THE OVERCONVECTED MDLS LKLY HAVE A GRASP OF. && .AVIATION... VFR CONDITIONS EXPECTED THRU 06Z WITH A CHC OF TRW AFTER 21Z. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && WILLIAMS
Hazardous weather outlook, Jun 10, 11:27 AM CDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1127 AM CDT SUN JUN 10 2007 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-111200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1127 AM CDT SUN JUN 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... SCATTERED THUNDERSTORMS...SOME SEVERE...WERE MOVING SLOWLY OVER PART OF SOUTHEAST SOUTH DAKOTA LATE THIS MORNING. THESE STORMS MAY WEAKEN THIS AFTERNOON...BUT OTHER STORMS ARE EXPECTED TO DEVELOP LATE IN THE AFTERNOON THROUGH THE MISSOURI RIVER CORRIDOR...AND PERHAPS AS FAR NORTH AS INTERSTATE 90 IN SOUTH DAKOTA DURING THE EVENING. THESE STORMS WOULD PRIMARILY BE CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF GOLF BALLS...AND ISOLATED DAMAGING WINDS AROUND 60 MPH. AS THE NIGHT GOES ON...THE THREAT FOR THUNDERSTORMS WILL SPREAD NORTH AND EAST...BUT THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MAINLY ISOLATED NON SEVERE THUNDERSTORMS WILL DRIFT THROUGH FAR EASTERN SOUTH DAKOTA...SOUTHWEST MINNESOTA AND NORTHWEST IOWA ON MONDAY. THIS THREAT WILL DIMINISH ACROSS SOUTHWEST MINNESOTA AND NORTHWEST IOWA MONDAY EVENING. ON TUESDAY...THE BETTER CHANCE FOR THUNDERSTORMS WILL AGAIN FOCUS TOWARD SOUTH CENTRAL SOUTH DAKOTA...ESPECIALLY BY TUESDAY EVENING. A STRAY STORM POSSIBLE TOWARD THE LOWER MISSOURI VALLEY. WHILE A FEW STORMS MAY PRODUCE HAIL UP TO HALF DOLLAR SIZE ALONG WITH DAMAGING WINDS...THE MAIN THREAT FROM THE JAMES VALLEY WESTWARD WILL BE HEAVY RAINFALL AND FLASH FLOODING FROM SLOW MOVING STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY INTO EARLY AFTERNOON BETWEEN SIOUX FALLS AND YANKTON. FOR MOST OF THE AREA...SPOTTER ACTIVATION WILL BE POSSIBLE AGAIN AFTER 5 PM MAINLY SOUTH OF INTERSTATE 90. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. WILLIAMS
In the hours before
Local storm report, Jun 10, 11:34 AM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1134 AM CDT SUN JUN 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1132 AM HAIL 6 SSE MARION 43.34N 97.21W
06/10/2007 E1.00 INCH TURNER SD PUBLIC
&&
JSHEEHANLocal storm report, Jun 10, 12:20 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1220 PM CDT SUN JUN 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1217 AM HAIL HURLEY 43.28N 97.09W
06/10/2007 E0.75 INCH TURNER SD TRAINED SPOTTER
&&
JSHEEHANLocal storm report, Jun 10, 12:24 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1224 PM CDT SUN JUN 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1217 PM HAIL HURLEY 43.28N 97.09W
06/10/2007 E0.75 INCH TURNER SD TRAINED SPOTTER
&&
JSHEEHANLocal storm report, Jun 10, 1:21 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
121 PM CDT SUN JUN 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0107 PM HAIL 3 S SALEM 43.68N 97.39W
06/10/2007 E1.00 INCH MCCOOK SD BROADCAST MEDIA
QUARTER SIZE HAIL ON I-90 MILE MARKER 356
&&
JSHEEHANLocal storm report, Jun 10, 1:40 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
140 PM CDT SUN JUN 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0138 PM HAIL 2 N BRIDGEWATER 43.58N 97.50W
06/10/2007 E1.00 INCH MCCOOK SD COUNTY OFFICIAL
&&
JSHEEHANLocal storm report, Jun 10, 1:54 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
154 PM CDT SUN JUN 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM HAIL SHELDON 43.18N 95.84W
06/10/2007 E1.00 INCH OBRIEN IA COUNTY OFFICIAL
NICKEL TO QUARTER HAIL ON EAST SIDE OF SHELDON
&&
JSHEEHANThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 1:46 PM CDT | Severe Thunderstorm Warning | FSD | Lincoln, Lyon | 44 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.